I had full facial Ultherapy 3 days ago and still have tiny red itchy bumps all over my forehead. Is this normal?

Doctor Answers 4

Red bumps after ultherapy

There are 2 possibilities for this. The more likely is that you are having a reaction to the gel that was used with the Ultherapy. Some hydrocortisone cream should calm that down, but please do not use it for a prolonged period of time. 
The other possibility is that the red welts were created if the orange (1.5mm) transducer was used and did not have good contact with the skin. This is common as the transducer is flat and your forehead is convex. Not much to do about the welts as they should go away. Talk to your clinician if blisters begin to develop. 


Pasadena Plastic Surgeon
5.0 out of 5 stars 23 reviews

Skin itchy after Ultherapy

It sounds like you could've had a reaction to something put on your skin prior to the treatment, during the treatment or afterwards.  Some clinic's use a topical numbing cream before the treatment, even though it hasn't been shown to help.  The ultrasound gel used during treatment shouldn't cause a reaction.  If the provider put a sunscreen or other type of facial lotion on after the treatment, that could've caused the reaction as well.  Using over the counter Hydrocortisone cream can help calm it down, but like another physician said, only use this for a day or two as steroid creams can thin the skin. 

Andrew T. Lyos, MD, FACS
Houston Plastic Surgeon
4.8 out of 5 stars 54 reviews

Ultherapy- safety and skin reactions

Like Dr Emer has said, very uncommon to have reactions following Ultherapy, as it targets under the skin. I maybe a reaction to something you a putting on? I suggest consulting your Ultherapy specialist for a formal diagnosis and treatment. 

All the best

Dr Davin Lim
Laser and aesthetic dermatologist
Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 60 reviews

Ultherapy -- Safety and Side Effects -- Itchy Bumps on Forehead

Its not common to have a skin reaction to the ultherapy. I suggest you speak to your physician for a formal evaluation.  Sounds harmless though and can be treated easily.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.